Trimethoprim-sulfamethoxazole induced prolonged hypoglycemia in an infant with MHC class II deficiency: Diazoxide as a treatment option


Gonc E., Turul T., Yordam N. , Ersoy F.

JOURNAL OF PEDIATRIC ENDOCRINOLOGY & METABOLISM, vol.16, no.9, pp.1307-1309, 2003 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 16 Issue: 9
  • Publication Date: 2003
  • Title of Journal : JOURNAL OF PEDIATRIC ENDOCRINOLOGY & METABOLISM
  • Page Numbers: pp.1307-1309

Abstract

Hyperinsulinemic hypoglycemia associated with trimethoprim-sulfamethoxazole (TMP-SMX) has generally been reported in adults who had renal impairment or in patients with AIDS using high dose TMP-SMX. We present a 5 month-old infant with immunodeficiency due to major histocompatibility complex class 11 expression defect, developing hypoglycemic convulsion on the third day of high dose TMP-SMX administration. High insulin and C-peptide levels were documented at the time of hypoglycemia. To overcome hypoglycemia while TMP-SMX tapered off, diazoxide was administered which resolved hypoglycemia in 2 months.